On infinite linear programming and the moment approach to deterministic infinite horizon discounted Optimal Control Problems

A. Kamoutsi, T. Sutter, Peyman Mohajerin Esfahani, J. Lygeros

Research output: Contribution to journalArticleScientificpeer-review

3 Citations (Scopus)

Abstract

We revisit the linear programming approach to deterministic, continuous time, infinite horizon discounted optimal control problems. In the first part, we relax the original problem to an infinite-dimensional linear program over a measure space and prove equivalence of the two formulations under mild assumptions, significantly weaker than those found in the literature until now. The proof is based on duality theory and mollification techniques for constructing
approximate smooth subsolutions to the associated Hamilton–Jacobi–Bellman equation. In the second part, we assume polynomial data and use Lasserre’s hierarchy of primal-dual moment-sum-of-squares semidefinite relaxations to approximate the value function and design an approximate optimal feedback controller. We conclude with an illustrative example.
Original languageEnglish
Pages (from-to)134-139
JournalIEEE Control Systems Letters
Volume1
Issue number1
DOIs
Publication statusPublished - 2017

Keywords

  • Optimal control
  • discounted occupation measures
  • moments
  • sum-of-squares
  • infinite linear programming

Fingerprint Dive into the research topics of 'On infinite linear programming and the moment approach to deterministic infinite horizon discounted Optimal Control Problems'. Together they form a unique fingerprint.

Cite this